MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 6; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 6; CEMENTLESS HIP STEM
Catalog Number 01.12.026
Health Effect - Clinical Codes Unspecified Infection (1930); Joint Disorder (2373)
Date of Event 02/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs director on 02 march 2018: late infection in cementless tha, 6.5 years after primary operation.Infection is a known possible adverse event following every surgery, including tha's.To date, there is no reason to suspect that the cause may be linked to the implanted devices.Batch review performed on 20 march 2018.(b)(4).Ceramic components (liner and head) are not marketed in us.Batch review performed by the manufacturer on 02 march 2018: no anomaly found.Pieces are in specification preliminary investigation performed by r and d product manager on 21 march 2018: from the analysis of the images provided, it is possible to state that revision was due to mobilization of the stem (probably due to infection).The stem and ceramic head components do not show any particular sign of damage.Ha layer looks completely absorbed during in-situ time.
 
Event or Problem Description
Surgeon notified on 20 february 2018 sales representative that he thought the stem looked loose.Surgeon performed revision surgery on (b)(6) 2018.During the case it became obvious there was a severe infection.The stem was able to be pulled out by hand quite easily.Surgeon then decided to revise the cup as well in order to do a full wash out.On 26 february 2018 sales representative reported: the surgeon confirmed that there was an infection.It is not possible say with 100 percent certainty it caused the loosening but it is most likely.The removal of cup definitely due to infection as it was a precaution due to the infection.

Brand Name
QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 6
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7360999
Report Number3005180920-2018-00169
Device Sequence Number128331
Product Code JDI
UDI-Device Identifier07630030802072
UDI-Public07630030802072
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2014
Device Catalogue Number01.12.026
Device Lot Number0912118
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2018
Initial Report FDA Received Date03/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight70